MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FEM08100
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Investigation summary: a stent graft delivery system was returned.Based on the evaluation of the returned sample the reported issue could be confirmed.The outer sheath was found to be elongated which indicated that high friction and high force was present during the deployment attempt; which led to subsequent fracture of the outer sheath and the impossibility to deploy the stent graft.An indication for a manufacturing related issue could not be identified.As a result of the investigation performed the complaint is confirmed.A definite root cause for the reported event could not be determined.Labeling review: based on the lot number provided the following version of the instructions for use (ifu) was supplied with this product: b05667 rev.5/04-16 which is currently valid.In reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment".Furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device".
 
Event or Problem Description
It was reported during stent graft deployment in cephalic arch, the stent graft allegedly did not deploy.It was further reported that another stent graft was used to complete the procedure.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8131180
Report Number2020394-2018-02160
Device Sequence Number13847959
Product Code PFV
UDI-Device Identifier04049519008516
UDI-Public(01)04049519008516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2021
Device Model NumberFEM08100
Device Catalogue NumberFEM08100
Device Lot NumberANCR0761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR